Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 148, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2006, 1:31 AM CST for Carroll County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2006, 1:31 AM CST (07:31 UTC)
- Expired
- Apr 2, 2006, 3:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:36 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020731
SVRTSA
ARC015-020830-
/O.NEW.KTSA.SV.W.0148.060402T0731Z-060402T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
131 AM CST SUN APR 2 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 330 AM CDT
* AT 128 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BEAVER TO 14 MILES SOUTHWEST OF
EUREKA SPRINGS...MOVING EAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BEAVER...
EUREKA SPRINGS...GRANDVIEW...BERRYVILLE...URBANETTE...RUDD...
RULE...OAK GROVE...GREEN FOREST...OSAGE AND CARROLLTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3615 9354 3616 9354 3616 9357 3619 9357
3620 9360 3626 9360 3628 9363 3628 9365
3631 9366 3631 9386 3649 9385 3649 9329
3614 9330
$$2 follow-up statements
000
WWUS54 KTSA 020807
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 AM CDT SUN APR 2 2006
ARC015-020830-
/O.CON.KTSA.SV.W.0148.000000T0000Z-060402T0830Z/
CARROLL AR-
307 AM CDT SUN APR 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR CARROLL COUNTY...
AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO METALTON...MOVING EAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE...
RULE...RUDD...GREEN FOREST...DRYFORK...CONNOR...OSAGE...COIN...
DENVER...CARROLLTON...DELMAR AND ALPENA.
LAT...LON 3615 9354 3616 9354 3616 9357 3619 9357
3620 9360 3626 9360 3628 9363 3628 9365
3631 9366 3628 9370 3650 9357 3649 9329
3614 9330
$$000
WWUS54 KTSA 020827
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT SUN APR 2 2006
ARC015-020836-
/O.EXP.KTSA.SV.W.0148.000000T0000Z-060402T0830Z/
CARROLL AR-
326 AM CDT SUN APR 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 330
AM CDT...
THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE ACROSS CARROLL
COUNTY THROUGH 430 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 3615 9354 3616 9354 3616 9357 3619 9357
3620 9360 3626 9360 3628 9363 3628 9365
3631 9366 3628 9370 3650 9357 3649 9329
3614 9330
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:16 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 1, 9:16 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
916 PM CST SAT APR 1 2006
.UPDATE...
A SQUALL LINE CONTINUES TO MOVE NORTHEAST ACROSS CENTRAL
OKLAHOMA. THE WESTERN PARTS OF THE FORECAST AREA LOOKS LIKE
IT HAS A GOOD BET FOR RAIN. SEVERE WEATHER MAY ALSO ACCOMPANY
THE STORMS WITH WINDS BEING THE MAIN THREAT. NORTHEAST OKLAHOMA
LOOKS TO HAVE THE BEST CHANCE OF RAIN THROUGH THE OVERNIGHT
HOURS PER THE 18Z NAM.
LOTS OF CLOUDS...SOUTH WINDS AND DEW POINTS IN THE 60S SHOULD
RESULT IN A MILD NIGHT.
AN UPDATE HAS BEEN SENT OUT FOR MAINLY THE POPS TONIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
ARZ010.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 12/17Hazardous weather outlook, Apr 1, 8:50 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST SAT APR 1 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
850 PM CST SAT APR 1 2006
...TORNADO WATCH IN EFFECT FOR PORTIONS OF NORTHEAST OKLAHOMA THROUGH
300 AM CDT..
...A RED FLAG WARNING AND FIRE WEATHER WATCH ARE IN EFFECT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHWEST OF A OKEMAH...TULSA...BARTLESVILLE LINE.
ONSET...AFTER 1000 PM CST.
DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS CURRENTLY MOVING INTO
PORTIONS OF CENTRAL OKLAHOMA THIS EVENING. THIS ACTIVITY IS EXPECTED
TO MOVE INTO NORTHEAST OKLAHOMA AFTER 1000 PM CST. LATEST DATA
SUGGEST THAT THE OVERALL THUNDERSTORM INTENSITY MAY BEGIN TO
DECREASE OVER THE NEXT FEW HOURS AS THE THUNDERSTORM LINE
APPROACHES. THERE WILL STILL BE A LIMITED CHANCE FOR A FEW SEVERE
STORMS...PRIMARILY NORTHWEST OF A OKEMAH...TULSA...BARTLESVILLE
LINE. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS IN THE
STRONGER BOW SEGMENTS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A DRY LINE WILL SWEEP ACROSS THE AREA ON SUNDAY AND INTO
NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA SUNDAY EVENING
AS A STRONG LOW PRESSURE SYSTEM MOVES OUT OF KANSAS AND INTO
IOWA. THE REMAINS UNCERTAINTY ABOUT THE TIMING OF THE DRY LINE
AND THE RESULTING STORM AND FIRE POTENTIAL.
MODEL GUIDANCE GUIDANCE SUGGESTS THE DRY LINE WILL AGGRESSIVELY
PUNCH ACROSS THE AREA SUNDAY AND PERHAPS BE CLEAR THE TULSA
FORECAST AREA BEFORE AFTERNOON STORMS CAN FORM. HOWEVER THE
MODELS SOMETIMES ARE TOO FAST WITH THE DRY LINE MOVEMENT IN
SIMILAR SITUATIONS...SO CURRENT THINKING IS THAT THE DRY LINE
WILL SLOW LATE IN THE DAY AND BE IN EXTREME EASTERN OKLAHOMA OR
WESTERN ARKANSAS AT THE TIME NEW STORMS DEVELOP. WHILE LOW-LEVEL
WINDS WILL NOT BE VERY SUPPORTIVE...INSTABILITY AND DEEP-LAYER WINDS
WILL SUPPORT SUPERCELL STORMS.
BEHIND THE DRY LINE A VERY HIGHT TO LOCALLY EXTREME FIRE DANGER WILL
DEVELOP IN THE AFTERNOON AND PERSIST INTO THE EVENING. SEE THE
RED FLAG WARNING AND FIRE WEATHER WATCH FOR DETAILS..
THE NEXT CHANCE FOR ORGANIZED SEVERE WEATHER POTENTIAL APPEARS TO BE
THURSDAY AS ANOTHER LARGE STORM SYSTEM MOVES INTO THE PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY FOLLOW FORECASTS FOR SUNDAY
AND BE READY FOR BOTH A FIRE WEATHER AND SEVERE WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 1, 11:58 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL PRYOR 36.31N 95.32W
04/01/2006 E0.75 INCH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Apr 2, 12:07 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND GST LOCUST GROVE 36.20N 95.17W
04/02/2006 E60 MPH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Apr 2, 12:09 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG TULSA 36.13N 95.92W
04/01/2006 TULSA OK EMERGENCY MNGR
ROOF DAMAGE TO HOTEL LOCATED AT TULSA INTERNATIONAL
AIRPORT.
&&
JBMLocal storm report, Apr 2, 1:16 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
116 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
04/02/2006 BENTON AR PUBLIC
LIGHT POLE BLOWN DOWN ONTO HIGHWAY 412.
&&
MSALocal storm report, Apr 2, 1:23 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
123 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG FOYIL 36.43N 95.52W
04/01/2006 ROGERS OK PUBLIC
NUMEROUS TREES AND POWER LINES BLOWN DOWN.
&&
MSALocal storm report, Apr 2, 1:28 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG COWETA 35.95N 95.65W
04/01/2006 WAGONER OK PUBLIC
POWER POLE BLOWN DOWN.
&&
MSAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:24 AM CST | Severe Thunderstorm Warning | TSA | Benton, Washington | 96 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.